Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 13, NWS Jackson, MS

March 4, 2008Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 4, 2008, 9:59 AM CST for Neshoba County, Mississippi. It took effect at Mar 6, 2008, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 9:59 AM CST (15:59 UTC)
In effect from
Mar 6, 2008, 12:00 AM CST
Expired
Mar 5, 2008, 9:07 AM CST
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.02 ft at Mar 6, 2008, 9:00 AM CST.

actionminormoderate1012141603/0403/0503/06
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 041559
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
959 AM CST TUE MAR 04 2008

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS  THE WATER MAY 
BE DEEPER THAN IT APPEARS.  PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS.  MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN 
YOUR SAFETY.  REMEMBER...TURN AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.

MSC099-042359-
/O.NEW.KJAN.FL.W.0013.080305T2100Z-080309T0600Z/
/PLAM6.1.ER.080305T2100Z.080307T0000Z.080309T0000Z.NO/
959 AM CST TUE MAR 04 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER ABOVE PHILADELPHIA.
* FROM WEDNESDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:00 AM TUESDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER 
  PARK CAMP AREAS.

&&
 
              FLOOD    OBSERVED             FORECAST 6AM            CREST
LOCATION       STG  STG DAY TIME    WED   THU   FRI   SAT   SUN   STG DAY TIME

UPPER PEARL RIVER
 PHILADELPHIA  13  11.2 TUE 06 AM  12.7  13.4  13.4  13.2  12.8  13.5 THU 06 PM

$$
2 follow-up statements
000 
WGUS84 KJAN 050153
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
753 PM CST TUE MAR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
   PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS.  PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS.  MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN 
YOUR SAFETY.  REMEMBER...TURN AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC099-050953-
/O.EXT.KJAN.FL.W.0013.080306T0600Z-080308T2100Z/
/PLAM6.1.ER.080306T0600Z.080307T0000Z.080308T1500Z.NO/
753 PM CST TUE MAR 04 2008

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM LATE WEDNESDAY NIGHT TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6:00 PM TUESDAY...THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING...
  AND CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER 
  PARK CAMP AREAS.

&&


              FLOOD    OBSERVED             FORECAST 6 AM            CREST
LOCATION       STG  STG DAY TIME    WED   THU   FRI   SAT   SUN   STG DAY TIME

UPPER PEARL RIVER
 PHILADELPHIA  13  11.6 TUE 6 PM   12.1  13.2  13.4  13.1  12.6  13.5 THU 6 PM

$$$
000 
WGUS84 KJAN 051507
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
907 AM CST WED MAR 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS  THE WATER MAY 
BE DEEPER THAN IT APPEARS.  PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS.  MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN 
YOUR SAFETY.  REMEMBER...TURN AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.

MSC099-051537-
/O.CAN.KJAN.FL.W.0013.000000T0000Z-080308T2100Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST WED MAR 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PEARL RIVER ABOVE PHILADELPHIA.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.8 FEET EARLY FRIDAY 
  MORNING AND THEN BEGAN TO FALL.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER PARK.

&&
 
              FLOOD    OBSERVED             FORECAST 6AM            CREST
LOCATION       STG  STG DAY TIME    THU   FRI   SAT   SUN   MON   STG DAY TIME

UPPER PEARL RIVER
 PHILADELPHIA  13  11.7 WED 06 AM  12.6  12.8  12.7  12.4  11.6  12.8 FRI 12 PM

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:04 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 4, 7:04 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CST TUE MAR 4 2008

.UPDATE...MADE A MINOR WORDING ADJUSTMENT TO ZONE PACKAGE FOR MORE
WIDESPREAD DRIZZLE/SPRINKLES THROUGH CENTRAL AND SRN MS AS UPPER
TROUGH AXIS ACROSS CENTRAL AND NRN LA ROTATING EWD NOW GIVING US
A FEW RADAR RETURNS. LIGHT SNOW MIXTURE STILL SPINNING TOWARD THE
UPPER DELTA REGION DURING THE NEXT 2-3 HOURS AS WELL. NO OTHER
CHANGES TO FORECAST PACKAGE AND PREVIOUS DISCUSSION FOLLOWS:/40/

DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY) WHEW...NOW THAT WE
MADE THROUGH THE PAST 24 HOURS...COLD AIR WILL RULE FOR A DAY AS
STRONG MID LEVEL CYCLONE OVER THE ARKLATEX MOVES NEWD INTO THE OH
VALLEY. SURFACE OBSERVATIONS INDICATE SOME LIGHT WRAP AROUND MIXED
PRECIPITATION OCCURRING IN SWRN AR AND STILL IS POSSIBLE FOR PORTIONS
OF NW MS/SERN AR FROM ABOUT UNTIL ABOUT 16Z THIS MORNING BEFORE
COMPLETELY ENDING. STRONG CAA WILL SEND TEMPS INTO THE U30S IN THE
DELTA REGION SHORTLY AND NOT EXPECTING LOW CLOUD DECK TO BEGIN
LEAVING THE AREA UNTIL THIS EVENING. MUCH OF THE CWFA WILL STRUGGLE
IN THE 40S ALL DAY WITH SRN PORTIONS POKING BACK ABOVE 50F FOR A FEW
HOURS. WIND CHILL READINGS WILL STAY IN THE 30S FOLLOWING MONDAY/S
HIGHS THAT HIT THE MID TO UPPER 70S 850MB TEMPS OF 0C TO -4C IN A
THERMAL TROUGH LIFTS EWD OUT OF THE CWFA EARLY TONIGHT FOLLOWED BY A
DECENT WARMUP TO 5-7C READINGS WEDNESDAY AFTERNOON. OVERALL...MAV MOS
ADJUSTED MAINLY FOR TODAY WITH COOLER SURFACE TEMPS WITH NEAR
FREEZING LOWS EARLY ON WEDNESDAY. READINGS RECOVER WEDNESDAY
AFTERNOON TO JUST SHORT OF CLIMATOLOGY 60S AT MOST LOCATIONS.

WEDNESDAY NIGHT AN UPPER LEVEL TROUGH WILL SWING ACROSS THE CENTRAL
PLAINS...CAUSING A WEAK SURFACE LOW AND TRAILING COLD FRONT TO
DEVELOP OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS TROUGH WILL
FORCE THE COLD FRONT THROUGH THE AREA ON THURSDAY PRODUCING SLIGHT
RAIN CHANCES MAINLY THROUGH THE AFTERNOON HOURS AND OVER WRN
PORTIONS OF THE CWFA. ISENTROPIC UPGLIDE IN THE 300-310K LAYERS
SERVE TO HELP BRING CONDENSATION PRESSURE DEFICITS TO NEAR 3MB AND
SHOULD BE ENOUGH ALONG THE BOUNDARY FOR SOME LIGHT RAINS. TEMPS WILL
BEGIN SLIDING DOWNHILL ONCE AGAIN THURSDAY AFTERNOON WITH HIGHS ONLY
IN THE 50S ACROSS THE DELTA WHILE A FINAL DAY OF 60S IS SEEN ALONG
AND SE OF THE NATCHEZ TRACE PARKWAY./40/

LONG TERM(THURSDAY NIGHT THROUGH MONDAY)...A SHIFT BACK TO WINTER
APPEARS TO BE POSSIBLE FOR THE WEEKEND AS A LARGE AND ANOMALOUS E
CONUS UPPER TROUGH MAY TAKE SHAPE. BY THU NIGHT...THE ARE WILL SEE A
SFC COLD FRONT PUSH INTO THE AREA WHILE A POTENT S/W LIFTS ACROSS THE
AREA. RAIN CHANCES WILL BE QUITE HIGH AS STRONG ASCENT SPREADS OVER
THE REGION AND TAPS INTO SOME GULF MOISTURE AND A SFC LOW TAKES SHAPE
IN THE NORTHERN GULF. AT THIS TIME...I WILL ONLY MENTION LIQUID
PRECIP...BUT THERE IS SOME OUTSIDE CHANCE THAT THIS COULD BE SNOW
ACROSS A PORTION OF THE CWA. THAT WILL HIGHLY DEPEND ON IF DEEPER
COLD AIR CAN MAKE A STRONG SOUTHERN PUSH AND JUST HOW POTENT THE
UPPER S/W WILL BE AS IT SWINGS ACROSS THE CWA.

BY FRI AFTERNOON INTO FRI NIGHT...THE SFC LOW WILL SHIFT TO THE E
COAST AND INTENSIFY AS THE LARGE UPPER TROUGH TAKES SHAPE. THIS WILL
HELP TO DRAW SOUTH EVEN COLDER CANADIAN AIR AND KEEP CONDITIONS QUITE
A BIT BELOW CLIMO. THE LATEST GUID HAS COME IN COLDER AND IS AT THE
LOW END OF THE ENSEMBLE ENVELOP. I HAVE TWEAKED TEMPS SOME...BUT
STAYED A BIT CONSERVATIVE UNTIL RUN-TO-RUN CONSISTENCY EXISTS.

THE AREA WILL SEE SOME MODIFICATION BY EARLY NEXT WEEK AND BACK TO
NEAR NORMAL CONDITIONS./36/

&&

.AVIATION...MOSTLY MVFR CEILINGS ALONG AND S OF I-20 WITH IFR
CEILINGS TO THE N WILL CONTINUE AS LOW LEVEL MOISTURE HOLDS TOUGH IN
STRONG CAA PATTERN TODAY. CONDITIONS SHOULD BEGIN IMPROVING FROM SW
TO NE AFTER 22Z THIS AFTERNOON WITH BROKEN CLOUD LAYERS ERODING BY
AROUND SUNSET. WINDS OF 10-18KTS FROM WNW EXPECTED UNTIL 00Z WHEN
THEY BACK AROUND TO W AND DIMINISH TO LESS THAN 5 KTS. SOME MVFR
PATCHY GROUND FOG WILL BE POSSIBLE AFTER 09Z WEDNESDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  32  65  38 /  13   0   0   6
MERIDIAN      51  33  65  35 /  12   0   0   6
VICKSBURG     49  35  67  40 /   9   0   0   5
HATTIESBURG   52  34  66  36 /  14   0   0   9
NATCHEZ       48  35  66  41 /   5   0   0   5
GREENVILLE    43  33  62  38 /  37   0   0   6
GREENWOOD     44  33  65  38 /  34   0   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 4, 4:51 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CST TUE MAR 4 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
451 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Mar 4, 5:36 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     5 E NEW HEBRON          31.73N 89.90W
03/03/2008                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES AND LINES WERE DOWN OFF SHIVERS BOOTH RD.

0738 PM     TSTM WND DMG     3 E OAK VALE            31.44N 89.91W
03/03/2008                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN W OF HWY 13S NEAR HWY 43.
            POSSIBLE TORNADO.

&&

CME
Local storm report, Mar 4, 5:48 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     NEW HEBRON              31.73N 89.98W
03/03/2008                   LAWRENCE           MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN, 1 ON A HOUSE.

&&

CME
Local storm report, Mar 4, 6:03 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     2 S BLACKWATER          32.59N 88.68W
03/03/2008                   KEMPER             MS   UTILITY COMPANY

            SEVERAL TREES AND POWER LINES BLOWN DOWN BETWEEN
            BLACKWATER AND MERIDIAN NAS. POSSIBLE TORNADO.

&&

CME
Local storm report, Mar 4, 6:04 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
604 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     4 ENE MEEHAN            32.35N 88.80W
03/03/2008                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG WITH SOME POWER LINES
            AND PHONE LINES. POSSIBLE TORNADO.

&&

CME
Local storm report, Mar 4, 6:05 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 N CROSSETT            33.16N 91.97W
03/03/2008  E0.25 INCH       ASHLEY             AR   EMERGENCY MNGR

0517 PM     TORNADO          4 ESE CARY              32.78N 90.86W
03/03/2008                   SHARKEY            MS   TRAINED SPOTTER

            BRIEF TORNADO TOUCH DOWN JUST ESE OF CARY.

0738 PM     TSTM WND DMG     3 E OAK VALE            31.44N 89.91W
03/03/2008                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN W OF HWY 13S NEAR HWY 43.
            POSSIBLE TORNADO.

0835 PM     NON-TSTM WND GST 5 E GREENWOOD           33.52N 90.10W
03/03/2008  M63.00 MPH       LEFLORE            MS   ASOS

0838 PM     TSTM WND DMG     STAR                    32.09N 90.05W
03/03/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN IN THE TOWN OF STAR.

0848 PM     TSTM WND DMG     NEW HEBRON              31.73N 89.98W
03/03/2008                   LAWRENCE           MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN, 1 ON A HOUSE.

0850 PM     FLASH FLOOD      NW MORTON               32.36N 89.66W
03/03/2008                   SCOTT              MS   EMERGENCY MNGR

            WATER OVER A FEW ROADS NEAR THE BRANCH COMMUNITY, HWY 481
            AND PICKEL RD.

0857 PM     TSTM WND DMG     6 E SHIVERS             31.80N 89.89W
03/03/2008                   SIMPSON            MS   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ACROSS HWY 13, S OF HWY 28.

0900 PM     TSTM WND DMG     4 W MAGEE               31.87N 89.80W
03/03/2008                   SIMPSON            MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN OFF AIRPORT RD.

0907 PM     TSTM WND DMG     5 E NEW HEBRON          31.73N 89.90W
03/03/2008                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES AND LINES WERE DOWN OFF SHIVERS BOOTH RD.

0910 PM     HAIL             MAGEE                   31.87N 89.73W
03/03/2008  E0.25 INCH       SIMPSON            MS   EMERGENCY MNGR

0915 PM     TSTM WND GST     3 SE MAGEE              31.84N 89.70W
03/03/2008  E60.00 MPH       SIMPSON            MS   EMERGENCY MNGR

            WINDS WERE ESTIMATED AT ABOUT 60 MPH A FEW MILES
            SOUTHEAST OF MAGEE.

0920 PM     NON-TSTM WND GST MERIDIAN                32.38N 88.71W
03/03/2008  M60.00 MPH       LAUDERDALE         MS   EMERGENCY MNGR

            ALSO HAD TREES DOWN NEAR THE LAUDERDALE COMMUNITY.
            GRADIENT WINDS NOT DIRECTLY ASSOCIATED WITH
            THUNDERSTORMS.

0924 PM     TSTM WND DMG     RALEIGH                 32.03N 89.52W
03/03/2008                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN IN THE VICINITY OF RALEIGH.

0924 PM     TSTM WND DMG     4 SE KOKOMO             31.16N 89.96W
03/03/2008                   MARION             MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG SHILO FIRE TOWER RD.

0930 PM     LIGHTNING        COLUMBIA                31.26N 89.83W
03/03/2008                   MARION             MS   EMERGENCY MNGR

            2 HOMES STRUCK AND ON FIRE, SERVICE STATION ALSO STRUCK
            AND ON FIRE. LOCATIONS WERE IN THE COUNTY.

0930 PM     TSTM WND DMG     3 SE MERIDIAN           32.35N 88.68W
03/03/2008                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW LARGE TREES BLOWN DOWN ON HIGHWAY 19 S ON THE
            SOUTHEAST SIDE OF MERIDIAN.

0931 PM     TSTM WND DMG     3 SSE COLUMBIA          31.22N 89.81W
03/03/2008                   MARION             MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ON RANKIN RD.

0934 PM     HAIL             3 S COLUMBIA            31.21N 89.83W
03/03/2008  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            DIME SIZE HAIL ON THE SOUTH SIDE OF COLUMBIA.

0934 PM     TSTM WND DMG     10 N COLUMBIA           31.40N 89.83W
03/03/2008                   MARION             MS   EMERGENCY MNGR

            TREES DOWN IN THE WHITE SAND COMMUNITY.

0943 PM     TSTM WND DMG     MIZE                    31.87N 89.55W
03/03/2008                   SMITH              MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACCORDING TO MIZE POLICE.

0943 PM     TSTM WND DMG     LAKE                    32.34N 89.33W
03/03/2008                   SCOTT              MS   EMERGENCY MNGR

            A FEW TREES FELL ON STEVE LEE DRIVE IN THE TOWN OF LAKE.
            A MOBILE HOME WAS ROLLED OVER AND A SMALL SHOP WAS
            DESTROYED. POSSIBLE TORNADO.

0945 PM     TSTM WND DMG     10 SE FOREST            32.25N 89.35W
03/03/2008                   SCOTT              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS HIGHWAY 501 IN SOUTHEAST SCOTT
            COUNTY...ABOUT HALF A MILE NORTH OF THE SMITH COUNTY
            LINE. POSSIBLE TORNADO.

0952 PM     TSTM WND DMG     LAKE                    32.34N 89.33W
03/03/2008                   SCOTT              MS   EMERGENCY MNGR

            HEAVY DAMAGE IN LAKE, SEVERAL MOBILE HOMES DESTROYED,
            SEVERAL HOMES WITH MAJOR ROOF DAMAGE, NUMEROUS WINDOWS
            BLOWN OUT, DOZENS OF TREES DOWN, SEVERAL POWER POLES
            DOWN, A GRAIN SILO BLOWN DOWN AND DESTROYED. LIKELY
            TORNADO.

0952 PM     TSTM WND DMG     7 SE SUMRALL            31.35N 89.46W
03/03/2008                   LAMAR              MS   EMERGENCY MNGR

            POWER LINES DOWN AT THE INTERSECTION OF HIGHWAY 98 AND
            HIGHWAY 589.

0957 PM     TSTM WND DMG     2 NW DECATUR            32.46N 89.14W
03/03/2008                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ON STRATTON ROAD AND PINE BLUFF ROAD..

0957 PM     TSTM WND DMG     3 W NEWTON              32.32N 89.21W
03/03/2008                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ON LAWRENCE BETHEL ROAD.

1000 PM     TSTM WND DMG     LOUIN                   32.07N 89.26W
03/03/2008                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN

1003 PM     NON-TSTM WND DMG MCLAURIN                31.17N 89.22W
03/03/2008                   FORREST            MS   EMERGENCY MNGR

            GRADIENT SE WIND KNOCKED DOWN 1 TREE ON A POWER LINE.

1011 PM     TSTM WND DMG     2 ENE SOSO              31.77N 89.24W
03/03/2008                   JONES              MS   EMERGENCY MNGR

            TREE FELL ON A HOUSE AND POWER LINES WERE BLOWN OVER.

1015 PM     HAIL             2 W MOSELLE             31.50N 89.31W
03/03/2008  E1.00 INCH       JONES              MS   EMERGENCY MNGR

            REPORTED NEAR THE MOSELLE EXIT ON INTERSTATE 59...ALONG
            WITH A FUNNEL CLOUD SIGHTING.

1043 PM     TSTM WND DMG     2 S BLACKWATER          32.59N 88.68W
03/03/2008                   KEMPER             MS   UTILITY COMPANY

            SEVERAL TREES AND POWER LINES BLOWN DOWN BETWEEN
            BLACKWATER AND MERIDIAN NAS. POSSIBLE TORNADO.

1045 PM     HAIL             HATTIESBURG             31.31N 89.31W
03/03/2008  E0.25 INCH       FORREST            MS   EMERGENCY MNGR

            REPORTED AT THE EMERGENCY OPERATIONS CENTER

1100 PM     FLASH FLOOD      WEST HATTIESBURG        31.32N 89.38W
03/03/2008                   LAMAR              MS   EMERGENCY MNGR

            THREE HOUSES WERE FLOODED.

1107 PM     TSTM WND DMG     3 W MCLAURIN            31.17N 89.27W
03/03/2008                   FORREST            MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN JUST WEST OF HWY 49 AND
            AROUND PAUL B JOHNSON LAKE. MORE TREES DOWN AROUND
            MCLAURIN. POSSIBLE TORNADO.

1108 PM     TSTM WND DMG     4 ENE MEEHAN            32.35N 88.80W
03/03/2008                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG WITH SOME POWER LINES
            AND PHONE LINES. POSSIBLE TORNADO.

1112 PM     HEAVY RAIN       CAMDEN                  31.18N 89.25W
03/03/2008  E1.50 INCH       FORREST            MS   PUBLIC

            A STORE NEAR THE HIGHWAY 49 ENTRANCE TO CAMP SHELBY WAS
            FLOODED, SITS IN A LOW LYING AREA.

1112 PM     TSTM WND DMG     CAMDEN                  31.18N 89.25W
03/03/2008                   FORREST            MS   EMERGENCY MNGR

            *** 14 INJ *** A BARRACK BUILDING WAS BADLY DAMAGED AT
            CAMP SHELBY...ROOF WAS BLOWN OFF AND IT WAS PARTIALLY
            COLLAPSED. TREES AND POWER LINES WERE ALSO BLOWN DOWN IN
            THIS AREA AS WELL. SEVERAL VEHICLES WERE FLIPPED OVER.
            POSSIBLE TORNADO. 14 PEOPLE WERE REPORTED TO BE
            TRANSPORTED TO HOSPITALS...BUT ALL INJURIES WERE REPORTED
            TO BE RELATIVELY MINOR.

1121 PM     TSTM WND DMG     5 NW SHUBUTA            31.91N 88.76W
03/03/2008                   CLARKE             MS   LAW ENFORCEMENT

            MAUFACTURED HOME DESTROYED...NUMEROUS TREES AND
            POWERLINES DOWN. DAMAGE ALONG COUNTY ROAD 250...ROAD IS
            BLOCKED BY TREES AND DEBRIS. BASED ON RADAR PROBABLE
            TORNADO.

1126 PM     TSTM WND DMG     3 E ROSE HILL           32.14N 88.94W
03/03/2008                   JASPER             MS   EMERGENCY MNGR

            TREES REPORTED DOWN NEAR THE JASPER...CLARKE COUNTY LINE

1138 PM     TSTM WND DMG     4 ESE SOSO              31.73N 89.21W
03/03/2008                   JONES              MS   EMERGENCY MNGR

            A TREE FELL DOWN ON SPRING HILL ROAD.

1144 PM     TSTM WND DMG     3 W MAXIE               30.98N 89.25W
03/03/2008                   FORREST            MS   EMERGENCY MNGR

            A FEW TREES AND POWER LINES BLOWN DOWN ACROSS CARNES RD.

&&

CME
Local storm report, Mar 4, 9:20 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 S MENDENHALL          31.95N 89.87W
03/03/2008                   SIMPSON            MS   CO-OP OBSERVER

            REPORT OF ROOF DAMAGE TO A HOUSE ALONG HWY 13 AND PEACOCK
            ROAD.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:12 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion48 min
Mar 3, 6:57 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Mar 3, 7:07 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Mar 3, 7:27 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln63 min
Mar 3, 7:52 PM CSTFlash Flood WarningJANCopiah, Lincoln3 hr
Mar 3, 8:28 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson47 min
Mar 3, 8:38 PM CSTTornado WarningJANMadison, Rankin, Scott23 min
Mar 3, 8:56 PM CSTFlash Flood WarningJANRankin, Scott, Smith3 hr
Mar 3, 9:02 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith28 min
Mar 3, 9:08 PM CSTSevere Thunderstorm WarningJANLeake, Rankin, Scott, Smith52 min
Mar 3, 9:11 PM CSTTornado WarningJANSimpson, Smith34 min
Mar 3, 9:12 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion48 min
Mar 3, 9:18 PM CSTTornado WarningJANLamar, Marion27 min
Mar 3, 9:25 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Smith50 min
Mar 3, 9:30 PM CSTTornado WarningJANJasper, Newton, Scott, Smith45 min
Mar 3, 9:45 PM CSTTornado WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion30 min
Mar 3, 10:06 PM CSTSevere Thunderstorm WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton54 min
Mar 3, 10:14 PM CSTTornado WarningJANCovington, Forrest, Jones31 min
Mar 3, 10:21 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar54 min
Mar 3, 10:27 PM CSTTornado WarningJANKemper, Lauderdale48 min
Mar 3, 10:46 PM CSTTornado WarningJANClarke, Jasper, Jones29 min
Mar 3, 10:53 PM CSTTornado WarningJANJasper, Lauderdale, Newton52 min
Mar 3, 10:56 PM CSTTornado WarningJANClarke, Jasper49 min
Mar 3, 11:10 PM CSTTornado WarningJANClarke35 min
Mar 3, 11:14 PM CSTSevere Thunderstorm WarningJANKemper31 min
Mar 3, 11:21 PM CSTSevere Thunderstorm WarningJANClarke32 min
Mar 3, 11:25 PM CSTTornado WarningJANKemper25 min
Mar 3, 11:31 PM CSTSevere Thunderstorm WarningJANForrest29 min
Mar 4, 10:39 AM CSTRiver Flood WarningJANAttala, Holmes3 days

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.